Afrika Statistika

Optimal number of upper order statistics used in estimation for the coefficient of tail dependence

Samah Betteka and Brahim Brahimi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Beirlant et al. (2011) introduced a bias-reduced estimator for the coefficient of tail dependence and for bivariate tail probability in bivariate extreme value statistics. In this paper, we are interested in the problem of choice of the number of extreme order statistics of bivariate observations exceeding high thresholds, we want to optimize the estimators on the choice we expose di erent methods for determining this number. The efficiency of our methods is illustrated on a simulation study and by an application to real data.


Beirlant et al. (2011) ont introduit un estimateur à bais-réduit pour le coefficient de dépendance de la queue et la probabilité de la queue dans les statistiques de valeur extrême bivariées. Dans cet article, nous nous intéressons au problème du choix du nombre de statistiques d'ordre extrême des observations bivariées dépassant les seuils élevées, nous voulons optimiser les estimateurs sur le choix que nous exposons par des différentes méthodes pour déterminer ce nombre. L'efficacité de nos méthodes est illustrée par une étude de simulation et par une application sur des données réelles.

Article information

Afr. Stat., Volume 12, Number 1 (2017), 1171-1184.

Received: 31 December 2016
Accepted: 5 March 2017
First available in Project Euclid: 22 April 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G70: Extreme value theory; extremal processes 62G32: Statistics of extreme values; tail inference

Coefficient of tail dependence Bias reduction Extended Pareto distribution Tail probability Copula Hill estimator Moment estimator


Betteka, Samah; Brahimi, Brahim. Optimal number of upper order statistics used in estimation for the coefficient of tail dependence. Afr. Stat. 12 (2017), no. 1, 1171--1184. doi:10.16929/as/2017.1171.98.

Export citation